Alert archive / New York / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS Albany, NY

July 1, 2015Ulster County, New York

NWS Albany, NY issued this flash flood warning at Jul 1, 2015, 3:45 AM EDT for Ulster County, New York. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2015, 3:45 AM EDT (07:45 UTC)
Expired
Jul 1, 2015, 9:45 AM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Ulster County, NY

The radar

The Albany radar (KENX), 100 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 4:35 AM EDTFLASH FLOODEllenville, NYROUTE 209 IS FLOODED BETWEEN OAK RIDGE RD AND HANG GLIDER RD ON THE SOUTH SIDE OF ELLENVILLE.
Jul 1, 6:00 AM EDTFLASH FLOOD2 Nw Cragsmoor, NYROAD PARTIALLY CLOSED DUE TO FLOODING AT THE INTERSECTION OF OAKRIDGE AND RT. 209.
Jul 1, 6:30 AM EDTFLASH FLOOD1 N Alligerville, NYKYSERIKE ROAD CLOSED BETWEEN OLD KINGS HIGHWAY TO LUCAS TURNPIKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WGUS51 KALY 010745
FFWALY
NYC111-011345-
/O.NEW.KALY.FF.W.0001.150701T0745Z-150701T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
345 AM EDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ULSTER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 945 AM EDT WEDNESDAY
    
* AT 343 AM EDT...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF  
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO 
  TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED 
  TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ELLENVILLE...WALLKILL...HURLEY...OLIVEBRIDGE...KERHONKSON...
  WOODLAND VALLEY CAMPGROUND...WEST SHOKAN...NAPANOCH...WEST
  HURLEY...TILLSON...WAWARSING...CRAWFORD...ROSENDALE...GARDINER...
  MARBLETOWN...PATAUKUNK...POTTERVILLE...LIBERTYVILLE...TUTHILLTOWN
  AND GALEVILLE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.

&&

LAT...LON 4160 7425 4163 7425 4163 7426 4162 7430
      4160 7433 4160 7435 4159 7436 4160 7438
      4165 7440 4174 7457 4177 7455 4187 7445
      4189 7448 4204 7434 4199 7403 4159 7415

$$
2 follow-up statements
381 
WGUS71 KALY 011032
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
632 AM EDT WED JUL 1 2015

NYC111-011345-
/O.CON.KALY.FF.W.0001.000000T0000Z-150701T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ULSTER NY-
632 AM EDT WED JUL 1 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
WEDNESDAY FOR CENTRAL ULSTER COUNTY...

AT 631 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELLENVILLE...WALLKILL...HURLEY...OLIVEBRIDGE...KERHONKSON...WOODLAND
VALLEY CAMPGROUND...WEST SHOKAN...NAPANOCH...WEST HURLEY...TILLSON...
WAWARSING...CRAWFORD...ROSENDALE...GARDINER...MARBLETOWN...
PATAUKUNK...POTTERVILLE...LIBERTYVILLE...TUTHILLTOWN AND GALEVILLE.

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4160 7425 4163 7425 4163 7426 4162 7430
      4160 7433 4160 7435 4159 7436 4160 7438
      4165 7440 4174 7457 4177 7455 4187 7445
      4189 7448 4204 7434 4199 7403 4159 7415

$$
337 
WGUS71 KALY 011231
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
831 AM EDT WED JUL 1 2015

NYC111-011240-
/O.CAN.KALY.FF.W.0001.000000T0000Z-150701T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ULSTER NY-
831 AM EDT WED JUL 1 2015

...THE FLASH FLOOD WARNING FOR CENTRAL ULSTER COUNTY IS CANCELLED...

HEAVY RAINFALL HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED 
ACROSS THE WARNED AREA. SOME ROADS MAY STILL BE CLOSED OR PARTIALLY 
CLOSED FOR A SHORT TIME THIS MORNING IN THE ELLENVILLE AND ACCORD 
AREAS...BUT WATER WILL CONTINUE TO RECEDE. 

LAT...LON 4160 7425 4163 7425 4163 7426 4162 7430
      4160 7433 4160 7435 4159 7436 4160 7438
      4165 7440 4174 7457 4177 7455 4187 7445
      4189 7448 4204 7434 4199 7403 4159 7415

$$

FRUGIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:30 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 1, 1:30 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
130 AM EDT WED JUL 1 2015

.SYNOPSIS...
AS A WARM FRONT MOVES CLOSER TO THE AREA AND A DISTURBANCE IN THE
UPPER LEVELS OF THE ATMOSPHERE PASSES OVERHEAD THE THREAT FOR
SCATTERED SHOWERS WILL CONTINUE OVERNIGHT WITH ISOLATED
THUNDERSTORMS POSSIBLE. THE CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL CONTINUE WEDNESDAY AS A COLD FRONT APPROACHES THE REGION.
HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES REGION WEDNESDAY
NIGHT INTO THURSDAY WITH FAIR AND DRIER WEATHER.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1220 AM EDT...A WARM FRONT REMAINS TO THE WEST AND SOUTH OF
THE LOCAL AREA AND ITS BECOME QUASI STATIONARY. THE THREAT OF
SHOWERS WILL CONTINUE OVERNIGHT AS THE FRONTAL BOUNDARY EDGES
CLOSER AND A PIECE OF SHORT WAVE ENERGY MOVES NORTHEASTWARD AND
PASSES OVER THE REGION. CAN NOT RULE OUT ISOLATED THUNDERSTORMS AS
WILL HAVE ELEVATED INSTABILITY ACROSS THE REGION...INDICATED BY
THE MODELS WITH NEGATIVE SHOWALTER VALUES.

THE MESOSCALE MODELS ARE HAVING A HARD TIME DEPICTING HOW THE
CONVECTION WILL MOVE AND BEHAVE ACROSS THE LOCAL AREA OVERNIGHT.
THE STRONGER MORE ROBUST CONVECTION CONTINUES IN THE WARM SECTOR
AND WEAKENS AS IT MOVES AWAY FROM THE BOUNDARY AND INSTABILITY.

OVERALL ACTIVITY IS EXPECTED INCREASE AGAIN BTWN 09Z-12Z...AS
ANOTHER SHORT-WAVE IMPULSE/WEAK SFC LOW WILL MOVE ALONG THE WARM
FRONT SOUTH OF THE REGION AND IMPACT SRN NY AND NEW ENGLAND. WE
HAVE INCREASED THE POPS TO LIKELY AND LOW CATEGORICAL VALUES EAST
OF THE HUDSON RIVER VALLEY AT THIS TIME. NOT EXPECTING ANY
BONAFIDE SEVERE THREATS WITH VERY LITTLE SFC BASED INSTABILITY
/GENERALLY LESS THAN 250 J/KG/. THERE ARE POCKETS OF WEAK ELEVATED
INSTABILITY ACROSS THE REGION WITH SHOWALTER VALUES BTWN 0C AND
-1C...SO A SLIGHT CHC OF THUNDERSTORMS WAS KEPT IN THE FCST
EVERYWHERE TONIGHT. PWATS WILL TEND TO BE IN THE 1-1.50 INCH RANGE
WITH THE HIGHER VALUES S/SE OF THE IMMEDIATE GREATER CAPITAL
REGION. SOME BURSTS OF MDT-HEAVY RAIN WILL BE POSSIBLE THERE. THE
QUESTION WILL BE HOW QUICKLY THE WARM FRONT MOVES THROUGH PARTS OF
THE FCST AREA.

LOWS TONIGHT WITH BE ON THE MUGGIER SIDE WITH INCREASED HUMIDITY
LEVELS WITH U50S TO M60S OVER THE FCST AREA.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
TOMORROW...COMPLICATED FCST WITH MULTIPLE SHORT-WAVES MOVING THRU
THE UPPER- LEVEL TROUGH. THE TROUGH SHIFTS FROM BEING NEUTRAL-
TILTED TO NEGATIVELY TILTED...WHICH WILL HELP A COLD FRONT TO
MOVE ACROSS THE REGION DURING THE AFTERNOON.

IN THE MORNING...ONGOING SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD
OF THE COLD FRONT IN THE WARM SECTOR...AS THE WEAK SFC LOW/SFC
TROUGH MOVES THROUGH IN THE MORNING. THE BETTER DEEP SHEAR ACROSS
THE ERN HALF OF THE FCST AREA WILL BE IN THE MORNING OR PRIOR TO
18Z TOMORROW WITH 0-6 KM BULK SHEAR VALUES OF 40-55 KTS. SOME
BANDS OF CONVECTION MAY FORM IN THE STRONGLY SHEARED ENVIRONMENT.
THE 0-1 KM BULK SHEAR VALUES ARE GENERALLY IN THE 15-25 KT
RANGE...BUT THE INSTABILITY IS LIMITED IN THE MORNING INITIALLY AT
LESS THAN 500 J/KG...BUT IT MAY INCREASE TO 1000-1500 J/KG BASED
ON THE LATEST GFS BY 18Z...AND THE NAM IS SIMILAR WITH ROUGHLY
SBCAPES OF 1000-1500 J/KG WITH SFC DEWPTS IN THE 60S.
HOWEVER...THE NAM LINGERS THE MODERATE AMOUNTS OF INSTABILITY
UNTIL 21Z AHEAD OF THE COLD FRONT...AND ANOTHER SHORT-WAVE. THE
LEFT FRONT QUAD OF AN H500/H250 JET STREAK WILL ALSO BE
APPROACHING CNTRL-ERN NY BTWN 18Z-00Z. THIS WOULD BE MEAN SOME
STRONG THUNDERSTORMS...POSSIBLY ISOLATED OR SCATTERED SEVERE WOULD
BE POSSIBLE IN THE MID TO LATE PM...IF ENOUGH SFC HEATING OCCURS.

THE BETTER SHEAR IS DEPARTING IN THE MORNING...BUT AHEAD OF THE
FRONT...THE 0-6 KM SHEAR SHOULD INCREASE AGAIN TO 30-40 KTS FOR
SOME MULTI-CELL CLUSTERS/LINES WITH DAMAGING WINDS /BOWING
SEGMENTS/ THE MAIN THREAT...AS THE MID LEVEL LAPSE RATES ARE
GENERALLY 5-6 C/KM IN THE AFTERNOON...BUT STEEPER IN THE
MORNING/VERY EARLY PM. HAIL LOOKS LIKE IT WOULD BE A SECONDARY
THREAT. SPC KEEPS MOST OF THE FCST AREA IN A MARGINAL RISK. WE
KEEP MENTION IN THE HWO OF GUSTY WINDS AND HAIL. NO ENHANCED
WORDING IN THE ZONES/GRIDS UNTIL THIS BECOMES A BIT CLEARER. IF
THE CLOUD COVER REMAINS IN PLACE THE THREAT WILL BE GREATLY
DIMINISHED FOR THE SEVERE POTENTIAL. TEMPS TOMORROW WILL BE IN THE
U70S TO L80S /MAINLY THE MID HUDSON VALLEY AND NW CT/ IN MANY OF
THE VALLEY AREAS...AND U60S TO M70S OVER THE HILLS AND MTNS.

WED NIGHT...BETTER AGREEMENT WITH THE NAM/GFS/ECMWF AND ENSEMBLES
THAT THE SHORT-WAVE AND COLD FRONT MOVE THROUGH THE FCST AREA IN
THE EARLY EVENING. THE SHOWERS AND ISOLD-SCT THUNDERSTORMS SHOULD
END IN THE EARLY EVENING. SOME ISOLD SHOWERS MAY LINGER NORTH AND
WEST OF THE CAPITAL REGION UNTIL MIDNIGHT. COOLER AND DRIER AIR
WILL START TO FILTER INTO THE REGION WITH THE COLD ADVECTION IN
THE WAKE OF THE FRONT. H850 TEMPS LOWER TO -6C TO -8C NORTH AND
WEST OF THE CAPITAL DISTRICT...AND -8C TO -11C TO THE SOUTH AND
EAST. LOWS WILL BE MAINLY IN THE MID TO U50S WITH SOME U40S TO
L50S OVER THE HIGHER TERRAIN.

THU-THU NIGHT...HIGH PRESSURE BEGINS TO RIDGE IN FROM THE UPPER
MIDWEST AND W-CNTRL GREAT LAKES REGION. THE LATEST CONSENSUS FROM
GUIDANCE IS FOR THE FRONT TO SAG FAR ENOUGH SOUTH FOR A DRIER
FORECAST FOR THU. THE POPS HAVE BEEN REMOVED FOR THU. CLOUDS WILL
BE MORE PREVALENT SOUTH OF THE CAPITAL DISTRICT WITH PARTLY TO
MOSTLY SUNNY CONDITIONS TO THE NORTHERN HALF.  CYCLONIC FLOW WILL
PERSIST ALOFT FOR A COOL SECOND DAY FOR JULY. THE GFS CONTINUES TO
HAVE H850 TEMPS OF +8C TO +12C OVER THE FCST AREA FROM NW TO SE.
HIGHS ON THU WILL RANGE FROM THE MID AND U70S IN MANY OF THE
VALLEY AREAS...WITH A FEW 80F READINGS IN THE MID HUDSON
VALLEY...AND M60S TO M70S OVER THE HILLS AND MTNS. CLEARING SKIES
AND COOL CONDITIONS ARE EXPECTED THU NIGHT WITH THE SFC RIDGE
BUILDING EASTWARD. LOWS IN THE U40S TO L50S WILL BE COMMON NORTH
AND WEST OF THE IMMEDIATE CAPITAL DISTRICT...AND MID AND U50S FROM
THE CAPITAL DISTRICT SOUTH AND EAST.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HEIGHTS WILL BE ON THE RISE AS WE HEAD INTO THE HOLIDAY
WEEKEND. LOOKING AT A DRY DAY WITH HIGHS TEMPERATURES
EXPECTED TO FALL JUST SHORT OF NORMAL...IN THE 70S.

ANOTHER SHORT WAVE TROUGH IS EXPECTED TO PASS TO OUR NORTH
ACROSS EASTERN CANADA ON SATURDAY WITH THE UPPER FLOW FAIRLY
ZONAL ACROSS NEW YORK STATE. THE ECMWF IS STRONGER WITH THE
FEATURE WITH AN UPPER LOW CLOSING OFF TO OUR NORTH...WHILE
THE GFS KEEPS THE WAVE OPEN. EITHER WAY WEAK FORCING IS
INDICATED BY THE MODELS ACROSS OUR AREA SO JUST HAVE SLIGHT
CHANCE POPS ACROSS MOST OF THE FORECAST AREA WITH THE HEATING
OF THE DAY. TEMPERATURES ARE ANTICIPATED TO BE A COUPLE DEGREES
WARMER THAN FRIDAY.

THERE ARE DIFFERENCES IN THE MODELS AS WE HEAD INTO THE LATTER
PART OF THE WEEKEND AND INTO NEXT WEEK WITH TIMING AND AMPLITUDE
OF SYSTEMS.

AT THIS TIME...SUNDAY IS LOOKING DRY WITH SEASONABLE WARM TEMPERATURES
WITH HEIGHTS RIDGING. SUNDAY WILL BE EVEN WARMER WITH HIGHS FORECAST
IN THE MID 70S TO MID 80S.

THE WEATHER WILL TURN UNSETTLED AS WE HEAD INTO NEXT WEEK AS A LOW
PRESSURE SYSTEM GRADUALLY APPROACHES. WE COULD HAVE ANOTHER DRY DAY
MONDAY WITH BETTER CHANCES FOR STORMS TUESDAY. TEMPERATURES WILL BE AT
OR BIT ABOVE NORMAL WITH SOUTHERLY SLOW AHEAD OF THE APPROACHING SYSTEM.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A WARM FRONT WILL SLOWLY MOVE NORTHEAST ACROSS THE REGION THROUGH
MID MORNING. A COLD FRONT WILL THEN SWING EAST ACROSS THE REGION
THIS AFTERNOON.

THROUGH DAYBREAK...SEVERAL AREAS OF SHOWERS AND EMBEDDED
THUNDERSTORMS WILL PASS THROUGH THE TAF SITES...WITH THE GREATEST
THREAT OF IMPACT BETWEEN ROUGHLY 0630Z-0800Z/WED. PERIODS OF
MODERATE TO BRIEFLY HEAVY RAIN...SOME THUNDER...AND WIND GUSTS UP
TO 20-25 KT WILL BE POSSIBLE DURING THIS TIME...ALONG WITH MVFR
TO OCCASIONAL IFR CONDITIONS. AFTER THIS WINDOW...THE
SHOWERS/THUNDERSTORMS MAY DIMINISH...BUT IFR CIGS MAY BECOME MORE
WIDESPREAD THROUGH AT LEAST 11Z-13Z/WED.

LINGERING LOW CLOUDS SHOULD LIFT WITH VFR CONDITIONS DEVELOPING
BETWEEN ROUGHLY 14Z-16Z/WED. THEN...ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS WILL REDEVELOP AHEAD OF THE INCOMING COLD
FRONT...WHICH SHOULD THEN DECREASE FROM WEST TO EAST BETWEEN
19Z-22Z/WED. BRIEF PERIODS OF MVFR/IFR VSBYS WILL BE POSSIBLE WITH
ANY SHOWERS/TSTMS.

MAINLY VFR CONDITIONS SHOULD THEN RETURN IN THE WAKE OF THE FRONT
FOR THIS EVENING.

WINDS WILL BE MAINLY FROM THE SOUTHEAST TO SOUTH...AT 5-10 KT
THROUGH DAYBREAK...ALTHOUGH MAY BE VARIABLE IN DIRECTION...AND
GUST INTO THE 20-25 KT RANGE IN AND NEAR ANY THUNDERSTORMS. WINDS
WILL BECOME SOUTH TO SOUTHWEST BY MID MORNING AT 8-12 KT...WITH
SOME GUSTS POSSIBLY REACHING 15-20 KT. WINDS WILL THEN SHIFT INTO
THE WEST IN THE WAKE OF THE COLD FRONT LATER THIS AFTERNOON...AT
8-12 KT...THEN DIMINISH TO LESS THAN 8 KT AFTER SUNSET.

WINDS WILL BE STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY
THUNDERSTORMS AGAIN LATER THIS MORNING INTO THE AFTERNOON.

OUTLOOK...

WED NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. THU-FRI
NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. INDEPENDENCE DAY-SAT
NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. SUN:
NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL
CONTINUE TONIGHT AHEAD OF A WARM FRONT AND AN UPPER LEVEL
DISTURBANCE.  THE THREAT FOR SHOWERS AND THUNDERSTORMS CONTINUES
TOMORROW...AS A COLD FRONT WILL MOVE ACROSS THE REGION.  HIGH
PRESSURE BUILDS IN FROM THE UPPER MIDWEST AND GREAT LAKES REGION
WEDNESDAY NIGHT INTO THURSDAY WITH FAIR AND DRIER WEATHER RETURNING
TO EASTERN NEW YORK AND WESTERN NEW ENGLAND.

&&

.HYDROLOGY...
SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE
INTO WEDNESDAY AHEAD OF MULTIPLE UPPER LEVEL DISTURBANCES...AND A
COLD FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL TONIGHT INTO WEDNESDAY...BUT OVERALL WIDESPREAD HYDRO
PROBLEMS ARE NOT EXPECTED ASIDE FROM PONDING OF WATER ON
ROADWAYS...AND ISOLATED POOR DRAINAGE FLOODING OF LOW LYING OR
URBAN AREAS. TOTAL RAINFALL THROUGH WEDNESDAY LOOKS TO BE IN THE
THIRD OF AN INCH TO INCH RANGE. LOCALLY HIGHER AMOUNTS ARE
POSSIBLE WITH ANY CONVECTION.

A PERIOD OF DRIER WEATHER RETURNS WEDNESDAY NIGHT INTO THE
HOLIDAY WEEKEND. THIS STRETCH OF DRIER WEATHER WILL ALLOW FOR
RIVER FLOWS TO LOWER FROM THE PAST WEEK OF RAIN.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.CLIMATE...
JUNE PRECIPITATION THROUGH 4 PM JUNE 30 (DEPARTURE FROM NORMAL)

ALBANY NY: 6.70 INCHES (+2.91 INCHES)
GLENS FALLS: 6.16 INCHES (+2.61 INCHES)
POUGHKEEPSIE NY: 4.06 INCHES (-0.37 INCHES)
BENNINGTON VT: 2.94 INCHES (-1.19 INCHES)
PITTSFIELD MA: 8.13 INCHES (+3.73 INCHES)

ALBANY NEEDS MORE 0.55 INCHES TO MAKE IT INTO THE TOP 10 WETTEST
JUNES SINCE 1826. THE WETTEST IS 8.74 INCHES SET BACK IN 2006.

JUNE 2015 IS ALREADY THE 6TH WETTEST FOR GLENS FALLS SINCE 1949.
THE WETTEST IS 8.20 INCHES SET BACK IN 1998.

POUGHKEEPSIE NEEDS MORE 1.20 INCHES TO MAKE IT INTO THE TOP 10
WETTEST JUNES SINCE 1949. THE WETTEST IS 9.82 INCHES SET BACK IN
2013.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/WASULA
NEAR TERM...IAA/11/WASULA
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...IAA/KL
FIRE WEATHER...11/WASULA
HYDROLOGY...11/WASULA
CLIMATE...
Hazardous weather outlook, Jun 30, 4:41 PM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
441 PM EDT TUE JUN 30 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
441 PM EDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE TO CHANCE OF NON SEVERE THUNDERSTORMS
ACROSS MUCH OF THE REGION AHEAD OF A WARM FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD
FRONT WEDNESDAY INTO EARLY WEDNESDAY EVENING. SOME OF THE
THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL...AS WELL AS
SOME LOCALLY HEAVY DOWNPOURS WHICH MAY CAUSE PONDING OF WATER ON
ROADWAYS.

THERE IS AN ISOLATED THREAT THAT A FEW OF THE THUNDERSTORMS MAY
BE SEVERE PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH...ESPECIALLY DURING THE AFTERNOON...AS THE FRONT MOVES
THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 12:13 AM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1213 AM EDT WED JUL 1 2015

NYZ063>065-010515-
EASTERN ULSTER-WESTERN ULSTER-WESTERN DUTCHESS-
1213 AM EDT WED JUL 1 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER COUNTY...

AT 1212 AM EDT...A STRONG THUNDERSTORM WAS NEAR ELLENVILLE...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSTON...NEW PALTZ...ELLENVILLE...HURLEY...OLIVEBRIDGE...
KERHONKSON...STAATSBURG...TILLSON...PORT EWEN...CRAWFORD...ESOPUS...
ROSENDALE...GARDINER...MARBLETOWN...PATAUKUNK...LIBERTYVILLE...
TUTHILLTOWN...OHIOVILLE...GALEVILLE AND SPRINGTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4162 7439 4164 7439 4166 7443 4201 7416
      4185 7388 4160 7421 4160 7425 4163 7425
      4163 7428 4162 7429 4160 7433 4160 7435
TIME...MOT...LOC 0412Z 217DEG 25KT 4170 7427

KL
Special weather statement, Jul 1, 12:44 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1244 AM EDT WED JUL 1 2015

NYZ033-038>040-082-010545-
HAMILTON-SOUTHERN FULTON-NORTHERN FULTON-MONTGOMERY-SOUTHERN
HERKIMER-
1244 AM EDT WED JUL 1 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MONTGOMERY...
SOUTHEASTERN HERKIMER...SOUTH CENTRAL HAMILTON AND FULTON COUNTIES...

AT 1243 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHFIELD SPRINGS TO NEAR SPRINGFIELD TO
BOWERSTOWN...AND MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GLOVERSVILLE...JOHNSTOWN...HERKIMER...LITTLE FALLS...CANAJOHARIE...
FORT PLAIN...DOLGEVILLE...ST. JOHNSVILLE...EPHRATAH...STRATFORD...
AMES...JORDANVILLE...CAROGA LAKE...CAROGA LAKE PUBLIC CAMPGROUND...
OPPENHEIM...BERKSHIRE...WARREN...PALATINE BRIDGE...NELLISTON AND
BLEECKER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4343 7466 4331 7441 4304 7431 4281 7458
      4290 7488 4284 7489 4282 7491 4290 7508
TIME...MOT...LOC 0443Z 216DEG 30KT 4284 7502 4280 7494 4266 7489
Special weather statement, Jul 1, 1:58 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
158 AM EDT WED JUL 1 2015

NYZ047-048-010645-
WESTERN SCHENECTADY-SCHOHARIE-
158 AM EDT WED JUL 1 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCHOHARIE AND
SOUTHWESTERN SCHENECTADY COUNTIES...

AT 154 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHMONDVILLE TO NEAR SUMMIT TO NEAR JEFFERSON...
AND MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COBLESKILL...JEFFERSON...MIDDLEBURGH...SUMMIT...SCHOHARIE...
RICHMONDVILLE...CENTRAL BRIDGE...NORTH BLENHEIM...BREAKABEEN...
CARLISLE...SHARON...SEWARD...WEST RICHMONDVILLE...GALLUPVILLE...EAST
JEFFERSON...HUNTERSLAND...ZEH CORNERS...SCHOHARIE JUNCTION...
BRAMANVILLE AND CARLISLE CENTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4262 7463 4272 7465 4277 7452 4275 7439
      4275 7425 4266 7421 4253 7425 4238 7451
      4243 7462 4245 7464 4249 7465 4254 7469
TIME...MOT...LOC 0554Z 238DEG 42KT 4262 7466 4253 7458 4245 7457
Special weather statement, Jul 1, 2:20 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
220 AM EDT WED JUL 1 2015

MAZ001-025-NYZ060-061-010700-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN
COLUMBIA-
220 AM EDT WED JUL 1 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN BERKSHIRE
AND CENTRAL COLUMBIA COUNTIES...

AT 220 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PHILMONT TO NEAR CLAVERACK TO NEAR ANCRAM...AND MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...GREAT BARRINGTON...LEE...LENOX...COPAKE...SHEFFIELD...
AUSTERLITZ...ANCRAM...PHILMONT...HOUSATONIC...GHENT...STOCKBRIDGE...
HILLSDALE...NEW MARLBOROUGH...RICHMOND...TAGHKANIC...WEST
STOCKBRIDGE...ALFORD...NEW FORGE AND LENOX HOUSE COUNTRY SHOPS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4200 7369 4215 7370 4229 7366 4250 7327
      4233 7322 4208 7323 4206 7343 4206 7352
      4201 7355 4199 7363
TIME...MOT...LOC 0620Z 241DEG 22KT 4225 7362 4219 7363 4208 7363

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:44 PM EDTAreal Flood AdvisoryALYUlster3 hr
Jul 1, 12:13 AM EDTSpecial Weather StatementALYUlster62 min
Jul 1, 12:18 AM EDTAreal Flood AdvisoryALYFulton, Herkimer, Montgomery3 hr
Jul 1, 12:44 AM EDTSpecial Weather StatementALYFulton61 min
Jul 1, 1:58 AM EDTSpecial Weather StatementALYSchoharie47 min
Jul 1, 2:17 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Rensselaer3 hr
Jul 1, 2:20 AM EDTSpecial Weather StatementALYColumbia40 min
Jul 1, 3:03 AM EDTFlash Flood WatchALYColumbia, Dutchess, Greene, Ulster5 hr
Jul 1, 4:06 AM EDTSpecial Weather StatementALYUlster39 min
Jul 1, 4:47 AM EDTSpecial Weather StatementALYDutchess43 min
Jul 1, 5:15 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Rensselaer3 hr
Jul 1, 2:15 PM EDTSpecial Weather StatementALYFulton30 min
Jul 1, 2:23 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga40 min
Jul 1, 3:21 PM EDTSpecial Weather StatementALYOtsego24 min
Jul 1, 4:09 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington31 min

Nearby

Flash Flood Warnings in New York, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.